Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 64, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 2, 2020, 6:03 PM EDT for Broward County, Florida. It was in force for 27 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2020, 6:03 PM EDT (22:03 UTC)
- Expired
- Jul 2, 2020, 6:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Broward County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:03 PM EDT | TSTM WND GST 54 | 2 Ne Cooper City, FL | A THUNDERSTORM WIND GUST OF 54 MPH/ 47 KNOTS WAS RECORDED BY THE WEATHERBUG MESONET SITE FLMDT LOCATED AT THE MIAMI DOLPHINS TRAINING FACILITY. |
| Jul 2, 6:04 PM EDT | HAIL 0.7 | 3 Sse Plantation, FL | AN OFF DUTY NWS EMPLOYEE REPORTED DIME SIZE HAIL ON NOVA DRIVE. |
| Jul 2, 6:05 PM EDT | TSTM WND DMG | 2 Ssw Plantation, FL | MULTIPLE BROADCAST MEDIA OUTLETS AND LAW ENFORCEMENT REPORTS DAMAGE TO TWO HOMES ON NOVA DRIVE. ONE OF THESE HOMES SUFFERED SEVERE ROOF DAMAGE, WITH PART OF THE ROOF DETACHED AND BLOWN OFF. ESTIMATED WINDS BASED ON THE DAMAGE OBSERVED AND TFLL RADAR ESTIMATE I |
| Jul 2, 6:10 PM EDT | HAIL 0.7 | 1 S Plantation, FL | A TRAINED SPOTTER CALLED TO REPORT DIME SIZE HAIL AT UNIVERSITY DRIVE AND PETERS ROAD. |
| Jul 2, 6:10 PM EDT | HAIL 1 | 2 S Plantation, FL | A MEMBER OF THE PUBLIC VIA TWITTER REPORTED QUARTER SIZE HAIL ON 595 IN DAVIE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1193 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452
WUUS52 KMFL 022203
SVRMFL
FLC011-022230-
/O.NEW.KMFL.SV.W.0064.200702T2203Z-200702T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
603 PM EDT Thu Jul 2 2020
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Southern Broward County in southeastern Florida...
* Until 630 PM EDT.
* At 603 PM EDT, a severe thunderstorm was located over Pine Island
Ridge, or over Plantation, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Davie and Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2603 8036 2617 8035 2620 8003 2597 8007
TIME...MOT...LOC 2203Z 276DEG 13KT 2610 8027
HAIL...1.00IN
WIND...60MPH
$$
Frye1 follow-up statement
348
WWUS52 KMFL 022224
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
624 PM EDT Thu Jul 2 2020
FLC011-022234-
/O.EXP.KMFL.SV.W.0064.000000T0000Z-200702T2230Z/
Broward FL-
624 PM EDT Thu Jul 2 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BROWARD COUNTY WILL
EXPIRE AT 630 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 2603 8036 2617 8035 2620 8003 2597 8007
TIME...MOT...LOC 2224Z 276DEG 13KT 2609 8019
$$
FryeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:08 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 2, 3:08 PM EDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Miami FL 308 PM EDT Thu Jul 2 2020 .Short Term... Rest of Today through Friday... Mostly sunny and uncomfortably warm temperatures expected across South Florida the remainder of this week with ridging in place. At the surface, light westerly to southwesterly winds will allow for the development of both seabreezes each afternoon, albeit the Atlantic counterpart should not progress too far inland given the general flow pattern. Where the seabreezes sets up will become the targeted mesoscale boundary for convective initiation. Additionally, the southwestward extension of a midlevel trough located offshore the northeastern CONUS will enhance synoptically driven forcing for isolated to scattered showers and thunderstorms. Coverage should begin over the interior each afternoon and refocus across the east coast metro later in the afternoon/evening before dissipating after sunset. Gusty winds, lightning, small hail, and locally heavy rainfall will all be possible with any stronger storms that develop. Temperatures will continue to run a few degrees above average in the lower to mid 90s across South Florida. Heat indices will also climb into the 102 to 108 each afternoon, but just shy of advisory criteria. However, this will be monitored with each forecast cycle. .Long Term... This Weekend into next week... Synoptic pattern for the extended has not really changed too much as we have a mid-level low draped along a stalled frontal boundary across the southeastern US. There also is a broad high over the Gulf of Mexico and the western periphery of the western Atlantic high in close proximity to South Florida. These features will linger and move slightly throughout the long term. Given the overall synoptic pattern fairly light and variable wind flow across south Florida. Given the low pressure system over the Southeastern US there will be quite the moisture gradient over the Florida peninsula with the highest moisture and unsettled weather over north and central Florida. However, there will be enough moisture over South Florida and with diurnal heating, sea breezes and outflow boundaries will be the main focus for convective initiation each afternoon and evening. Scattered showers and thunderstorms throughout the period and as higher moisture impulses rotates around the low pressure some days will see increased coverage over South Florida compared to others, particularly over the Lake and northern regions. The main concern will be, given the light wind flow, heavy rainfall from storms with high rainfall rates lingering over the same area which may lead to localized flooding potential. Overall, the wind and weather regime does not change much with diurnal heating aiding in convection along seabreeze and outflow boundaries. High temperatures will continue to be in the low to mid 90s across South Florida with dangerous heat indices soaring into the triple digits each afternoon. && .Marine... There is a slight chance for showers and thunderstorms each afternoon across all South Florida waters, otherwise generally benign marine conditions are expected through the weekend. && .Aviation... SHRA/TS are beginning to develop across the interior and should continue to push towards the east coast terminals through the early evening hours, bringing the potential for lower cigs and vis after 20Z. Thereafter, generally dry, VRF conditions return for the overnight hours, with light and variable winds across all TAF sites. Another round of late afternoon SHRA/TS possible for the east coast tomorrow. && .Beach Forecast... A low risk of rip currents is forecast along all South Florida beaches into the weekend. && .Preliminary Point Temps/PoPs... West Palm Beach 76 94 76 93 / 20 30 10 40 Fort Lauderdale 79 93 79 92 / 10 20 10 30 Miami 79 94 78 93 / 10 20 0 30 Naples 78 92 78 92 / 0 10 0 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Short Term/Marine/Aviation/Beach Forecast...11/HVN Long Term...33/Kelly
Hazardous weather outlook, Jul 2, 4:22 PM EDT, 1 hour 41 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 422 PM EDT Thu Jul 2 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 030830- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 422 PM EDT Thu Jul 2 2020 ...Heat Indices in Excess of 105 Degrees This Afternoon... ...Isolated to Scattered Thunderstorms Across Eastern Portions... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Scattered thunderstorms will affect mainly eastern interior and east coast metro areas late this afternoon and evening. The main threats are lightning, gusty winds, and locally heavy rainfall. Waterspouts: One or two waterspouts are possible over Lake Okeechobee and the Atlantic waters. Wind: Thunderstorm wind gusts of 40 mph or greater are possible with the stronger storms this afternoon and evening. Temperatures: Heat index values of 105 degrees or greater will continue this afternoon over much of South Florida. Hail: Strongest storms will be capable of producing hail up to nickel size this afternoon and evening. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered thunderstorms are forecast to affect portions of South Florida each and every afternoon and evening through the period. Strong wind gusts, frequent lightning, and torrential rainfall could accompany this activity. While most of this activity should be concentrated across interior South Florida, there is increasing potential for storms to shift toward Atlantic coastal and metro areas through the remainder of this week into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 2, 4:12 PM EDT, 1 hour 51 minutes before
Special Weather Statement National Weather Service Miami FL 412 PM EDT Thu Jul 2 2020 FLZ071-072-172-022100- Inland Broward County FL-Coastal Broward County FL- Metro Broward County FL- 412 PM EDT Thu Jul 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD COUNTY UNTIL 500 PM EDT... * At 411 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Margate. This storm was nearly stationary. * Dime size hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Fort Lauderdale, Coral Springs, Pompano Beach, Sunrise, Deerfield Beach, Tamarac, Margate, Lauderhill, Coconut Creek, Oakland Park, North Lauderdale, Parkland, Broadview-Pompano Park, Godfrey Road, Palm Aire, Village Park, Hillsboro Ranches, North Pompano Beach, Ramblewood East and Pompano Beach Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2632 8010 2621 8011 2616 8030 2633 8033 TIME...MOT...LOC 2011Z 074DEG 3KT 2625 8021 Frye
Local storm report, Jul 2, 4:16 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT THU JUL 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL MARGATE 26.25N 80.22W
07/02/2020 E0.70 INCH BROWARD FL TRAINED SPOTTER
A TRAINED SPOTTER CALLED TO REPORT DIME SIZE
HAIL ASSOCIATED WITH A THUNDERSTORM NEAR
MARGATE BLVD AND ROCK ISLAND ROAD.
&&
KELLYSpecial weather statement, Jul 2, 5:35 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Miami FL
535 PM EDT Thu Jul 2 2020
FLZ071>074-173-174-022215-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
535 PM EDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE AND SOUTH
CENTRAL BROWARD COUNTIES UNTIL 615 PM EDT...
* At 534 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Intersection Krome And U.S. 27 to near Intersection Krome And
Kendall Drive. Movement was east at 10 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Hialeah, Pembroke Pines, Miramar, Davie, Homestead, Homestead
General Airport, The Redland, Kendall, Weston, Doral, Miami Lakes,
Cooper City, Hialeah Gardens, Sweetwater, Florida City, Medley,
Naranja, Palm Springs North, Pine Island Ridge and Zoo Miami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2611 8027 2569 8035 2556 8040 2534 8050
2545 8086 2606 8052
TIME...MOT...LOC 2134Z 273DEG 11KT 2599 8047 2569 8054
FryeSpecial weather statement, Jul 2, 5:55 PM EDT, 8 minutes before
Special Weather Statement National Weather Service Miami FL 555 PM EDT Thu Jul 2 2020 FLZ071-072-172-022300- Inland Broward County FL-Coastal Broward County FL- Metro Broward County FL- 555 PM EDT Thu Jul 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWARD COUNTY UNTIL 700 PM EDT... * At 555 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Pine Island Ridge, or over Plantation, moving east at 15 mph. * Dime size hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Fort Lauderdale, Hollywood, Pompano Beach, Davie, Plantation, Sunrise, Tamarac, Margate, Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland Park, North Lauderdale, Lauderdale Lakes, Dania Beach, Cooper City, Wilton Manors, Hillsboro Beach, Sea Ranch Lakes and Lazy Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2628 8003 2605 8003 2606 8034 2617 8036 TIME...MOT...LOC 2155Z 257DEG 11KT 2612 8029 Frye
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:01 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jul 1, 8:10 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Jul 1, 8:11 PM EDT | Special Marine Warning | MFL | 64 min | |
| Jul 2, 4:12 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Jul 2, 5:35 PM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Jul 2, 5:55 PM EDT | Special Weather Statement | MFL | Broward | 65 min |
| Jul 2, 6:41 PM EDT | Special Marine Warning | MFL | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.